Illinois, 2020Tornadoes and Hail in Illinois, November 10, 2020
November 10, 2020 · NWS LOT · 51 events in 12 counties and zones
A line of severe thunderstorms moved across northern Illinois during the afternoon and early evening of November 10th producing damaging winds and two tornadoes. Strong non thunderstorm winds developed behind this line of storms and Rockford Airport measured a wind gust to 60 mph.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 51
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of severe thunderstorms moved across northern Illinois during the afternoon and early evening of November 10th producing damaging winds and two tornadoes. Strong non thunderstorm winds developed behind this line of storms and Rockford Airport measured a wind gust to 60 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Nov 10, 1:53 PM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Nov 10, 1:53 PM CST, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
153 PM CST Tue Nov 10 2020
.SHORT TERM...
153 PM CST
Through Wednesday night...
For the strong-severe threat:
No big changes in the forecast thinking as our robust autumn storm
system is really starting to crank out west. Noting a corridor of
3-5 mb/2 hour observed pressure falls across north-central Iowa,
heralding the arrival of the maximized mass divergence aloft and
more rapidly falling surface pressures. Spotty shower activity
has developed along the initial quasistationary boundary which is
just now sneaking into the Wisconsin/Illinois state line region,
and have seen some very gradual intensification with the first GLM
lightning flashes noted to our north.
High-resolution guidance remains in very good agreement regarding
the salient convective trends as we head into late this afternoon
and evening, and these depictions match upstream radar and
satellite observations well. We continue to expect a narrow line
of strongly-forced convection to sweep across our forecast area
roughly during the 3 PM - 8 PM timeframe (earlier west, later
east), delivering a threat for strong-severe wind gusts, small
hail, and even a few brief tornadoes. Overall, the severe weather
threat as a whole is seemingly maximized roughly west of a Pontiac
to McHenry line where instability and low-level lapse rates are
forecast to peak, and indeed we're noting a narrow corridor of
slightly higher dewpoints attempting to surge northward out of
central Illinois. With severe-caliber winds present just 2,000
feet off the surface, momentum transfer from any modestly
developed updrafts will be capable of producing 60 to perhaps 70
mph wind gusts given this and the already fast storm motions near
50-60 mph. ILX's special 19z sounding still does show an
appreciable amount of convective inhibition to surface-based
parcels, as well as three distinct warm layers around 850, 700,
and 600 mb which will take a little time yet to lift and cool, but
the trends are definitely towards cooling/saturating, especially
at 700 mb. Electrification trends are definitely upwards to our
south.
We additionally continue to note some gradual/subtle backing of
the surface flow across our western locales, closer to the
vicinity of the developing surface low/pressure falls. Even a few
degrees of backing will result in additional enlargement of the
already sizable hodographs--recent DVN VWP supports about 350-400
m2/s2 of 0-3 km SRH. SHERBE parameter is also forecast to
increase past 2, supporting the threat for QLCS tornado activity
with associated LEWPs and any supercellular structures that manage
to develop. Main area of concern for a locally maximized tornado
threat is roughly in a region bounded by a Streator to Aurora to
Woodstock line or thereabouts.
Could see just a bit of elevated convection develop behind the
surging cold front, but expect precipitation-free conditions to
return area-wide by midnight or so (likely by 6-7 PM out west).
Cooler but sunny and less windy conditions are expected on
Wednesday.
For the synoptic wind gusts:
A 120+ kt jet max is located over IA/MN, heading north as it exits
a 300 mb trough over the Cent Plains. Surface low pressure just
west of the CWA over eastern Iowa is moving northeast with
associated front stretching south through MO into NE TX. Narrow
band of showers and thunderstorms are moving into IL with front.
12Z DVN & ILX soundings have a decent CAP at 900 mb, although
lapse rates above CAP are decent at 8.4 C/km at DVN; 6.4 at ILX.
Low-level winds of 50 kts at 850 working down to 40 kts at 925 mb
can be seen on the soundings. Surface observations show S-SW winds
steady at around 20 kts with gusts in the upper 20s to mid 30s.
We began the shift with small craft advisory till noon CST, and a
Gale Warning beginning at noon CST until 3 AM CST/11/09Z
As the gradient tightens with approaching low/front, anticipate
winds to continue to increase this afternoon into the early
evening. Additionally, although the 900 MB CAP will limit
mixing, 40 kt+ winds exist below the CAP, and mixing throughout
that region will lead to 45 to 50 mph gusts.
Winds will be westerly by 06Z with passage of front, and stay
westerly throughout the reminder of Tuesday night into early
Wednesday morning. High pressure quickly moves to our south,
reducing gradient / winds throughout Wednesday, and turning winds
back to south-southwesterly by Wednesday evening.
Carlaw/BKL
&&
.LONG TERM...
1250 PM CST
Thursday through Tuesday...
No substantial changes to the previous forecast (see discussion
below) for Thursday into early next week as more seasonable
conditions for mid- November take hold across the region. Expected
precipitation beginning around daybreak Saturday still looks to
fall as nearly all rain. Thermo profiles suggest some wet
snowflakes or sleet can mix in if the precip begins early enough
Saturday morning, but the bulk of the QPF for the event will be in
the form of rain.
Kluber
Previous Discussion...
326 AM CST Tuesday
Quiet and much more seasonable conditions are in store to close
out the work week, followed by probable light rain on Saturday.
A cold front passage on Sunday will bring a cool down to start
next work week.
Surface high pressure will exit east on Thursday, allowing high
temperatures to edge back slightly above normal in the mid 50s. A
fast moving short-wave trough and associated dry cold front
passage will bring a decent cool down late Thursday night into
Friday, with highs only in the 40s on Friday. After a seasonably
chilly start to Friday night under dry surface high pressure, the
next short-wave trough approaching from the Plains will induce
robust warm advection later Friday night into Saturday.
The time needed for top-down saturation will probably result in
p-type being mostly rain even for interior northern areas, as
strengthening southerly flow aloft and southeast surface winds
shouldn't provide much impediment to quickly rising surface temps
into Saturday morning. Saturday looks to be a rather raw day with
brisk southeast winds and temps holding in the 40s for most areas.
We should be able to bump up PoPs in later forecasts for
Saturday, as the ECMWF and GFS suites have remained consistent
with this event.
A warm front will lift northward Saturday night into Sunday, with
brief above normal temps potentially well into the 50s. How mild
(or not) temps get on Sunday will depend on how quickly cold front
trailing from deepening low north of the Great Lakes swings
across the area. There will be gusty west-southwest winds in the
wake of the cold front Sunday afternoon-evening. While the
official forecast only shows a modest cool down for next Monday,
recent deterministic runs indicate 850 mb temps of -5C or cooler,
so highs could be at least a few degrees cooler. The cool-down
will be accompanied by brisk/gusty westerly winds.
Castro
&&
.AVIATION...
For the 18Z TAFs...
A very active next 12 hours is expected across northern Illinois
and northwest Indiana as a strong cold front crosses the area. SSW
winds will continue to increase ahead of the cold front, with
gusts in excess of 35 knots by 21Z. For the Chicago metro sites, a
narrow window exists in the 22-00Z timeframe for SSW gusts of
40-45 knots immediately ahead of the front.
An axis of deep convection, currently beginning to develop across
northern Missouri, should continue to expand northward along the
cold front this afternoon. With 50 kt winds as low as 1.5 kft AGL,
these thunderstorms will be capable of producing 50kt+ gusts at
the surface. Very isolated gusts to 60 knots are possible. The
window for this convection will be quite narrow, less than an hour
at any given point, due to storm motions of around 50 kt.
Estimated arrival time of the convection/front is 22-23Z at RFD,
around 00Z for DPA/ORD, 00-01Z for MDW, and around 01Z for GYY.
Immediately behind the front for several hours, WSW winds are
expected to gust up to 40 knots. These winds will gradually
diminish through the night, with some gusts to around 20 knots
lingering through daybreak Wednesday.
Kluber
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory...ILZ008-ILZ010-ILZ019-ILZ020-ILZ021-ILZ023-ILZ032-
ILZ033-ILZ039-ILZ105-ILZ106-ILZ107-ILZ108 until 10 PM
Tuesday.
Wind Advisory...ILZ003-ILZ004-ILZ005-ILZ006-ILZ011-ILZ012-ILZ013-
ILZ103-ILZ104 until 3 AM Wednesday.
IN...Wind Advisory...INZ001-INZ002-INZ010-INZ011 until 10 PM Tuesday.
LM...Gale Warning...nearshore waters until 3
AM Wednesday.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Nov 10, 1:35 PM CST, 1 hour 41 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
135 PM CST Tue Nov 10 2020
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-111945-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
135 PM CST Tue Nov 10 2020 /235 PM EST Tue Nov 10 2020/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...This Afternoon and Tonight.
Weather hazards expected...
Elevated Thunderstorm Risk...with an associated:
Limited Tornado risk.
Limited damaging wind risk...up to 70 mph.
Elevated Non thunderstorm wind Risk.
DISCUSSION...
A fast moving line of thunderstorms will shift through the area
late this afternoon and into the evening with a threat for
damaging wind gusts, and a few tornadoes. The main area of concern
for a higher tornado threat is roughly west of a Streator to
Aurora to Woodstock line, while a damaging wind threat exists
across much of the area.
Strong and gusty winds to 50 mph remain possible both before and
after the line of thunderstorms, from the south during the
afternoon and from the west in the evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotters may be needed this afternoon and early evening.
GENERAL STORM MOTION OF THE DAY:
Moving toward the northeast around 60 mph.
LMZ740>745-111945-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
135 PM CST Tue Nov 10 2020
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...This Afternoon and Tonight.
Weather hazards expected...
Gale force winds and or very hazardous waves.
Elevated Thunderstorm Risk...with an associated:
Limited Waterspout Risk.
Limited thunderstorm wind gust risk...up to 60 kts.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Sunday and Monday...
Hazardous conditions for small craft are likely.
Carlaw
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoEvent by event
45 thunderstorm wind, 3 hail, 2 tornado, 1 high wind. Local standard time, as filed.
Thunderstorm Wind, Ogle
- When
- November 10, 3:16 PM CST to 3:17 PM CST
- Where
- Ogle County, 0.77 mi W of Mt Morris to 0.49 mi E of Mt Morris
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 42.050, -89.445
Dozens of trees were damaged or blown down. A photo showed a large chunk of wood from one tree impaled through another tree.
Thunderstorm Wind, Ogle
- When
- November 10, 3:29 PM CST to 3:30 PM CST
- Where
- Ogle County, 1.39 mi W of Byron to 0.4 mi ESE of Byron
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 42.129, -89.277
Whole trees were blown down and power lines were damaged.
Thunderstorm Wind, Winnebago
- When
- November 10, 3:31 PM CST
- Where
- Winnebago County, 2.25 mi WNW of Winnebago
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.283, -89.270
Two box trucks were flipped over into a ditch along Route 20 just west of Winnebago. Some silo damage also occurred.
Thunderstorm Wind, Winnebago
- When
- November 10, 3:32 PM CST to 3:33 PM CST
- Where
- Winnebago County, 1.34 mi WSW of Winnebago to 0.47 mi SE of Winnebago
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 42.265, -89.255
Wind gusts were measured to 73 mph. Extensive damage was reported with multiple trees blown down, many onto cars with car windows broken.
Hail, Winnebago
- When
- November 10, 3:35 PM CST
- Where
- Winnebago County, 0.65 mi WSW of Winnebago
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.266, -89.241
Brief penny to quarter size hail was reported.
Thunderstorm Wind, Winnebago
- When
- November 10, 3:37 PM CST
- Where
- Winnebago County, (Rfd) Rockford Airport
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.200, -89.100
Thunderstorm Wind, Winnebago
- When
- November 10, 3:40 PM CST
- Where
- Winnebago County, 3.34 mi SSE of Wempleton
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 42.297, -89.171
Wind gusts were estimated to 65 mph.
Thunderstorm Wind, Winnebago
- When
- November 10, 3:40 PM CST
- Where
- Winnebago County, 1.22 mi NE of Wempleton
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.353, -89.185
A grain silo and a barn collapsed, killing two cattle.
Thunderstorm Wind, Winnebago
- When
- November 10, 3:40 PM CST
- Where
- Winnebago County, 2.06 mi NW of Rockford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.290, -89.110
One inch diameter tree limbs were broken and shingles were blown off a roof.
Thunderstorm Wind, Winnebago
- When
- November 10, 3:46 PM CST
- Where
- Winnebago County, Roscoe
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.410, -89.010
Wind gusts were estimated to 70 mph. Numerous large tree limbs were blown down.
Hail, Winnebago
- When
- November 10, 3:46 PM CST to 3:47 PM CST
- Where
- Winnebago County, Roscoe to 1 mi SE of Roscoe
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.410, -89.010
Multiple reports of quarter size hail were received from the Roscoe area.
Hail, Winnebago
- When
- November 10, 3:46 PM CST to 3:47 PM CST
- Where
- Winnebago County, 0.69 mi N of Rockton
- Measured
- 1.25 in hail
- Reported by
- Broadcast Media
- Coordinates
- 42.460, -89.070
A photo of vinyl siding of a home showed damaged by wind driven hail. The hail size was estimated.
Thunderstorm Wind, Winnebago
- When
- November 10, 3:46 PM CST
- Where
- Winnebago County, 0.69 mi N of Rockton
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 42.460, -89.070
Wind gusts were estimated to 70 mph.
Thunderstorm Wind, Boone
- When
- November 10, 3:50 PM CST to 4:02 PM CST
- Where
- Boone County, 4.86 mi WNW of Belvidere to 2.2 mi NE of Garden Prairie
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.276, -88.938
Numerous trees and power lines were blown down across Boone County.
Thunderstorm Wind, Boone
- When
- November 10, 3:53 PM CST to 3:58 PM CST
- Where
- Boone County, Poplar Grove
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.370, -88.830
Wind gusts were estimated to 70 mph and lasted for 5 minutes.
Thunderstorm Wind, Ogle
- When
- November 10, 3:55 PM CST
- Where
- Ogle County, (Rpj) Rochelle Municipal Airport
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 41.890, -89.080
Thunderstorm Wind, La Salle
- When
- November 10, 3:55 PM CST
- Where
- La Salle County, 1.18 mi N of (Vys) Illinois Valley Regional Airport
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 41.367, -89.150
Wind gusts were estimated to 70 mph.
Thunderstorm Wind, Boone
- When
- November 10, 3:58 PM CST
- Where
- Boone County, 1.39 mi SW of Belvidere
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.237, -88.871
About 30 feet of the roof was blown off of the Chrysler Plant.
Thunderstorm Wind, La Salle
- When
- November 10, 4:00 PM CST
- Where
- La Salle County, (Vys) Illinois Valley Regional Airport
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 41.350, -89.150
Thunderstorm Wind, Boone
- When
- November 10, 4:00 PM CST
- Where
- Boone County, 1.49 mi SSW of Belvidere
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.230, -88.861
Damage was reported to utility poles.
Thunderstorm Wind, McHenry
- When
- November 10, 4:02 PM CST
- Where
- McHenry County, 4.11 mi NNW of Chemung
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.474, -88.705
Several barns and outbuildings were compromised by winds gusting to 80 mph, causing their doors and roofs to be blown off. A few of these structures were also blown off their foundations.
Thunderstorm Wind, La Salle
- When
- November 10, 4:04 PM CST
- Where
- La Salle County, Mendota
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 41.550, -89.120
Wind gusts were estimated to 70 mph.
Thunderstorm Wind, La Salle
- When
- November 10, 4:05 PM CST
- Where
- La Salle County, 2.93 mi NW of Triumph
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 41.530, -89.060
A semi truck was blown over on Interstate 39 near Mendota.
Tornado, De Kalb
- When
- November 10, 4:19 PM CST to 4:31 PM CST
- Where
- De Kalb County, 4.55 mi NW of Somonauk to 1.55 mi E of Hinckley
- Rating
- EF0
- Path length
- 9.99 mi
- Path width
- 50 yd
- Reported by
- Emergency Manager
- Coordinates
- 41.670, -88.750
A tornado with peak winds of 80 mph touched down near Route 23 northwest of the town of Somonauk and traveled northeast mainly through farm fields. A grain silo was damaged near the intersection of Somonauk and Bastian Roads, and damage to trees and powerlines was observed along the path of the tornado. The tornado appeared to end near Route 30 just southeast of Hinckley. The path of this tornado was determined based on input from spotters, emergency management and using radar data.
Thunderstorm Wind, De Kalb
- When
- November 10, 4:20 PM CST
- Where
- De Kalb County, 1.73 mi NW of Malta
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.950, -88.890
A utility pole was damaged and hanging over a roadway.
Thunderstorm Wind, De Kalb
- When
- November 10, 4:23 PM CST
- Where
- De Kalb County, 2.05 mi ESE of Shabbona
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.761, -88.832
Utility poles were damaged and 3 inch diameter tree limbs were blown down.
Thunderstorm Wind, De Kalb
- When
- November 10, 4:30 PM CST
- Where
- De Kalb County, 1.3 mi S of Dekalb to 1.14 mi S of Dekalb
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.911, -88.754
Multiple utility poles and power lines were blown down in the 1400 block of 4th Street.
Thunderstorm Wind, La Salle
- When
- November 10, 4:32 PM CST
- Where
- La Salle County, 0.96 mi N of Serena
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 41.504, -88.730
A peak wind gust of 76 mph was measured. Winds of 60 mph to 70 mph lasted 3 to 5 minutes.
Thunderstorm Wind, Kane
- When
- November 10, 4:33 PM CST
- Where
- Kane County, 0.7 mi SW of Kaneville
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.822, -88.528
Multiple utility poles were blown down, along with power lines blown down. Small tree limbs were broken.
Thunderstorm Wind, Kane
- When
- November 10, 4:35 PM CST
- Where
- Kane County, 2.48 mi NW of (Arr) Aurora Municipal Airport
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.795, -88.505
Wind gusts were estimated to 70 mph.
Thunderstorm Wind, Kane
- When
- November 10, 4:39 PM CST
- Where
- Kane County, (Arr) Aurora Municipal Airport
- Measured
- 69 kt (79 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.770, -88.470
Tornado, Kane
- When
- November 10, 4:39 PM CST to 4:42 PM CST
- Where
- Kane County, 2.76 mi S of Virgil to 0.86 mi SE of Lily Lake
- Rating
- EF0
- Path length
- 3.72 mi
- Path width
- 50 yd
- Reported by
- Emergency Manager
- Coordinates
- 41.910, -88.530
A tornado with peak winds of 80 mph touched down near Francis Road northwest of Elburn and damaged nearby trees and the roof of an outbuilding. The tornado continued northeast and crossed Route 47 south of Route 64, based on an eyewitness report. After crossing Route 64, the tornado damaged trees on Hanson Road. The tornado is thought to have lifted soon thereafter based on a lack of downstream reports of damage. The path of this tornado was determined based on information gathered on social media, from emergency management and using radar data.
Thunderstorm Wind, Kane
- When
- November 10, 4:49 PM CST
- Where
- Kane County, 1.41 mi E of Batavia
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 41.851, -88.293
Thunderstorm Wind, Kane
- When
- November 10, 4:50 PM CST
- Where
- Kane County, 2.06 mi E of Campton Hills
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 41.960, -88.370
Wind gusts were estimated to 60 mph.
Thunderstorm Wind, McHenry
- When
- November 10, 4:50 PM CST
- Where
- McHenry County, 1.42 mi W of Lake in the Hills
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.180, -88.348
Siding was stripped off a building in Lake In The Hills.
Thunderstorm Wind, McHenry
- When
- November 10, 4:54 PM CST to 4:57 PM CST
- Where
- McHenry County, 1.47 mi NNE of Algonquin to 0.82 mi SSE of Fox River Grove
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.190, -88.270
Trees, tree limbs and power lines were blown down across portions of southeast McHenry County.
Thunderstorm Wind, Lake
- When
- November 10, 4:57 PM CST
- Where
- Lake County, Antioch
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.470, -88.100
Trees were uprooted and fences were blown down in Antioch.
Thunderstorm Wind, Kendall
- When
- November 10, 5:06 PM CST
- Where
- Kendall County, 2.08 mi SE of Plattville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.510, -88.350
Wind gusts were estimated to 58 mph.
Thunderstorm Wind, Cook
- When
- November 10, 5:09 PM CST
- Where
- Cook County, 1.54 mi E of Streamwood
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 42.030, -88.140
Wind gusts were measured to 66 mph.
Thunderstorm Wind, Du Page
- When
- November 10, 5:10 PM CST to 5:13 PM CST
- Where
- Du Page County, 1 mi N of Carol Stream
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.925, -88.130
Wind gusts were estimated between 65 mph and 70 mph and lasted 3 to 5 minutes.
Thunderstorm Wind, Will
- When
- November 10, 5:12 PM CST
- Where
- Will County, 1.64 mi SSW of Plainfield
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Public
- Coordinates
- 41.608, -88.212
A private weather station measured a wind gust to 60 mph.
Thunderstorm Wind, Du Page
- When
- November 10, 5:20 PM CST
- Where
- Du Page County, 0.94 mi NE of York Center
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 41.871, -87.979
Wind gusts were measured to 63 mph.
Thunderstorm Wind, Lake
- When
- November 10, 5:21 PM CST
- Where
- Lake County, (Ugn) Waukegan Arpt
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.420, -87.870
Thunderstorm Wind, Du Page
- When
- November 10, 5:22 PM CST
- Where
- Du Page County, 0.52 mi W of Woodridge
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 41.750, -88.060
Wind gusts were estimated between 60 mph and 70 mph.
Thunderstorm Wind, Cook
- When
- November 10, 5:24 PM CST
- Where
- Cook County, (Ord) Chicago O'Hare Airport
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.980, -87.900
The ITWS wind sensor measured a peak wind gust to 59 knots while ASOS measured a peak wind gust of 56 knots.
Thunderstorm Wind, Cook
- When
- November 10, 5:31 PM CST
- Where
- Cook County, Rosemont
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.990, -87.870
Thunderstorm Wind, Cook
- When
- November 10, 5:37 PM CST to 5:39 PM CST
- Where
- Cook County, Skokie to Evanston
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.030, -87.740
Power lines were blown down in Skokie and in Evanston.
Thunderstorm Wind, Cook
- When
- November 10, 5:41 PM CST
- Where
- Cook County, Irving Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.950, -87.720
A power line was blown down in the Irving Park neighborhood.
Thunderstorm Wind, Cook
- When
- November 10, 5:43 PM CST
- Where
- Cook County, 0.91 mi WSW of Burbank
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- COOP Observer
- Coordinates
- 41.737, -87.777
A wind gust to 66 mph was measured in Burbank.
Thunderstorm Wind, Cook
- When
- November 10, 5:44 PM CST
- Where
- Cook County, (Mdw) Chicago Midway Airport
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.780, -87.750
High Wind, Winnebago
- When
- November 10, 7:26 PM CST
- Where
- Winnebago forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.336, -89.161 (the zone’s center; the record gives no point)
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in South Dakota, November 10, 20202 deaths · 1 injured · 13 events
- Flash Flooding and Flooding in Virginia, November 10 to 17, 2020$372,000 · 49 events
- Damaging Winds in Michigan, November 10, 2020$590,000 · 53 kt wind · 11 events
- Damaging Winds in Wisconsin, November 10, 2020$330,000 · 69 kt wind · 17 events
- Hail and Damaging Winds in Illinois, November 10, 2020$190,000 · 1 in hail · 8 events
- Tornadoes and Damaging Winds in Illinois, November 10, 2020EF1 · 23 events
- Tornado in Oregon, November 10, 2020$40,000 · EF0 · 1 event
- Flash Flooding and Flooding in North Carolina, November 10 to 13, 2020$10,000 · 24 events
- Damaging Winds in Michigan, November 10, 2020$22,000 · 53 kt wind · 3 events
- Ice Storm and Winter Storm in Minnesota, November 10 to 11, 202018 events
- Drought in Texas, November 10 to 30, 202015 events
- Heavy Snow in Minnesota, November 10 to 11, 202010 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 929436, 929439, 928092, 928094, 929437, 928090, 928091, 928093, 929443, 928099, 929445, 929448, 929449, 928161, 928096, 923772, 923777, 928089, 923774, 928095, 929397, 923779, 923780, 929632, 928086, 923980, 923786, 923782, 923981, 923982, 923783, 929633, 923785, 928085, 928087, 928088, 928084, 923784, 923915, 928083, and more.